MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the second device reported, for the first device reported that was used on the same patient see mdr 1118880-2020-00218.
 
Event or Problem Description
The user facility reported that the destination device was discarded.Customer stated that the doctor was doing a peripheral procedure and the dilator went into the destination but at the distal end of the sheath it buckled, and they could not get it to go down the vessel.They tried another one and the same thing happened.They removed the destinations and put in a cook flexor check flo introducer and had no problem advancing over the wire down the vessel.The blood loss was less than 2500 ccs.There was no injury to the patient.The procedure was a success and the patient was not harmed.Additional information was received on 21aug2020: it was an up and over, when they had the difficulty described.There was no tortuosity reported.Patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update to section h6 impact code and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10511217
Report Number1118880-2020-00219
Device Sequence Number3032933
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public00389701008837
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number54-64501
Device Lot NumberYE08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE PINNACLE SHEATH DESTINATION
Patient Age52 YR
Patient Weight80